Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Missed dosage of sustiva 3 nights in a row
Sep 16, 2011

I am currently on vacation and my stuff were stolen in the hotel along with my hiv meds. Im on ArV for a year now under combivir and sustiva. I have upward trend cd4 fr 250 > 408 > 844 last month. Im still abt to have my VL checked this month but i think i have to postpone it as i have missed 3 doses of my sustiva in a row. Fortunately my friend is using combivir/viread so i get to share her combivir and never missed my combivir. Im so worried that missing 3 dosages of sustiva in row can open an opportunity for resistance. Pls enlighten me on this. My hiv doctor is out of the country and will only be back after 2 weeks and im in dire need of answers now. Do u suggest to have my VL checked right away or do i have to wait for window period given that i missed some dose? Pls help me doc, im so worried. i have been 100% in terms of adherance since started arv and im sorry worried abt resistance. Ive heard that sustiva stays in your blood up to 7 days so does it mean that i dont have to worry?

Response from Dr. Henry

Missing 3 doses of Sustiva while still taking the Combivir in the setting of previous good control of HIV (undetectable status) usually would turn out OK. The Sustiva hangs around in the blood for days and the Combivir likely would control the virus short term in situations as you describe-would have your HIV specialist follow-up with monitoring but I would expect things to be OK. KH



Previous
re contuniue from is this a kidney problem
Next
Since You Mentioned Protein In Urine...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement